Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Cannot withdraw from codeine completely. Cannot stay awake when withdrawing. Help

hello doctor, im a codeine addict from past 8-9 years. i have been tripping on codeine phosphate cough syrups. for the first couple of years, i used to take 3-4 bottles daily. then in subsequent years i reduced to a bottle daily but i cant reduce it further more and neither could withdraw from it., even when i really want to. we have also informed our family doctor and he has been prescribing medicines like ection and sleeping pills like insomnia . he also advised me to dilute the syrup before consuming it. but none of it is helping right now. the strange part is that i can withdraw from it for a few days even for around a week but i cant stay awake all that time. i have to sleep endlessly, only waking up sometimes for having my meals. and no matter, for how many days i sleep, it doesnt help me withdraw from its use because i only get active enough to wake up when i take another dose and then the same routine starts again. i have tried a lot of other emotional and mental exercise and have taken advice from many addicts who have finally withdrawn from its use. they continuously ask me to search for something i love doing the most but the problem is, i dont enjoy anything without having the drug. now-a-days i dont even enjoy anything after taking it but it has become a necessity and i feel like a slave to it. please help me get free from it doctor.
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello triptox. Welcome to Codeine is a very addictive drug and unless you want off the drug, then it will not be possible to become drug-free. At this time you state that the drug is "a necessity and you feel like a slave to it". Until, you don't want to be a slave to the drug and until you can find something that you enjoy without the drug, it is unlikely that you will ever be free of the drug. I would advise that you find a drug treatment program for addicts that is a residental progam, however, I advise again that you have to want to be free for this to work long-term. Not sleeping is a side effect of the withdrawal and your body has to get used to being without the drug and you may not sleep for sometime without the drug. A treatment program can help you with this as well.

Be well, Dr. Kimberly. Good luck.
Answered: Mon, 3 Sep 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor